Posted by: Anonymous | 2009-04-22

What is causing this menstrual irregularity?

Good Day

I am almost 44 years old now.

At the beginning of the year I had two periods that both arrived 3 weeks late. My cycle was 7 weeks instead of 4 weeks in duration, which was extremely unusual for me.

On 15 April this year I had a period which appeared more than a week early, i.e. on day 20 of my cycle.

I had a Menopause Screen done, thinking that I must be going into the menopause. The results were as follows:

Oestradiol= 228
FSH = 14.8
LH = 5.3

I was assured that the above results were indicative that I am NOT in the peri-menopause and that everything is, in fact, NORMAL.

The GP went on to say that my menstrual irregularity is probably a side effect of the Interferon Beta (Betaferon injections) that I' ve started using for Multiple Sclerosis. Should I be concerned?



Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

I would suggest that you see a gynaecologist. Any abnormal bleeding at your age needs further investigation.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.